Alert archive / New York / Special Weather Statements in 2019
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at May 19, 2019, 4:04 PM EDT for Essex County, New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2019, 4:04 PM EDT (20:04 UTC)
- Expired
- May 19, 2019, 4:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Burlington, VT
County Essex County, NY
The radar
The Burlington radar (KCXX), 77 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 440 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
272
WWUS81 KBTV 192004
SPSBTV
Special Weather Statement
National Weather Service Burlington VT
404 PM EDT Sun May 19 2019
NYZ030-031-034-192045-
Southern Franklin-Western Essex-Western Clinton-
404 PM EDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CLINTON...
SOUTHEASTERN FRANKLIN AND NORTHWESTERN ESSEX COUNTIES...
At 404 PM EDT, a strong thunderstorm was located near Wawbeek, moving
east at 45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Saranac Lake, Lake Placid, Wilmington, Keene, Wawbeek, Jay In Essex
County, North Elba, Black Brook, Upper Jay, Ray Brook, Lake Colby,
Lake Clear, Mount Van Hoevenberg, Franklin Falls, North Jay, Mount
Van Hoevenburg Recreation Area, Axton Landing, Bloomingdale, Ausable
Forks and Coreys.
LAT...LON 4428 7355 4413 7424 4411 7435 4411 7437
4427 7444 4436 7429 4451 7373
TIME...MOT...LOC 2004Z 255DEG 41KT 4422 7429
$$
HaynesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at May 19, 2:15 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 19, 2:15 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION National Weather Service Burlington VT 215 PM EDT Sun May 19 2019 .SYNOPSIS... A warm front will produce a band of rain across northern New York into Vermont this morning. Much warmer temperatures with some humidity will create an environment favorable for additional scattered showers and thunderstorms this afternoon and evening. A series of surface fronts on Monday will interact with heat and moisture to produce strong to locally severe thunderstorms. The primary threat will be isolated damaging winds, along with frequent lightning and brief heavy down pours. Cooler and drier weather returns for midweek. && .NEAR TERM /THROUGH MONDAY/... As of 159 PM EDT Sunday...A Severe Thunderstorm Watch has been issued for much of our forecast area, in effect until 9 pm this evening. Convection associated with an approaching upper shortwave has developed across western NY...and this activity will push eastward this afternoon and evening. It will be aided by convergence along a surface boundary that currently stretches from southern St Lawrence County, NY eastward into central Vermont. Locations south of this boundary are in the upper 70s/lower 80s, with dewpoints in the 60s, resulting in CAPEs of 600+ J/kg. Meanwhile, PWATs of 1-1.3 inches are spreading into the region. With 30-40 kt of SW shear and steepening lapse rates due to daytime heating, any stronger thunderstorms will be capable of producing damaging winds, along with marginally severe hail. Heavy downpours will be possible, as well. Have updated the forecast to incorporate the watch and made necessary adjustments to temps, PoPs, and weather to match the latest trends/guidance. Previous discussion...Active period of weather anticipated with the threat for strong to locally severe thunderstorms increasing on Monday. Water vapor this morning shows embedded 5h vort across central Lake Ontario with regional VAD profiles indicating breezy southwest flow of 45 to 55 knots associated with 925mb to 800mb waa. This favorable low level jet is helping to enhance a pocket of elevated instability with some lightning activity noted over central Lake Ontario attm. This band of rain with embedded rumbles of thunder is progged to lift across northern NY between 09z-15z this morning. The axis of best 850 to 700mb fgen forcing and associated moisture convergence is over northern NY, but some moisture/lift streaks into central/northern VT. Have continued with chc/likely pops thru 15z, with qpf generally a 0.05 to 0.25 across this region. Guidance shows a break in the action from roughly 15z-20z, before additional showers and greater threat for thunderstorms develop. Still some question on forcing along with amount of instability. Crnt thinking weak 5h vort rides along northern periphery of building ridge provides enough upper lvl support, while trrn driven sfc boundary enhances low level convergence for additional precip chcs. Latest HRRR/NAM 3km and BTV 4km show showers with embedded storms developing across southern SLV/Western Dacks around 20z, then spreading into central/southern Vt where sfc based instability will approach 1000 j/kg. Deep layer shear is limited, as best 850 to 500mb flow is located northwest of our cwa, while best instability parameters are across central/western NY. Thinking better chc for strong/severe storms will be across this region, as southwest mid/upper lvl flow may advect high lvl debris clouds into our fa and also limit instability. Bottom line additional showers are expected with some embedded storms and maybe a localized wind gusts in the 40 to 45 mph range if enough instability can materialize this aftn. Have mention likely pops along and south of a Potsdam to BTV to White River Junction line, with chc north. Temps are challenging today, with sharp boundary developing associated with very warm 925mb temps of 18c to 20c across our southern fa, but values in the 12 to 14c range near the international border with some ne sfc winds across the slv and northern cpv developing. Given thermal profiles thinking highs range from mid 60s slv to l80s southern cpv. Would not be surprised to see BTV near 80f while PBG is m/u 60s with se/ne winds off the cold Lake Champlain waters. Tonight areal coverage of precip should decrease around sunset with best upper level support shifting east and instability quickly dissipating. However, have noted in some meso models the threat for additional showers and embedded storm aft 06z as short wave energy and weak pre-frontal trof approach fa. Have continued to mention at least chc pops overnight with temps in the mid 50s to mid 60s with some humidity. Monday...another active day with the threat for strong to severe thunderstorms increasing, as forward progression of boundary is slightly slower in the latest guidance allowing for more sfc heating/instability to develop. Still some question on regards to amount of clearing as soundings show deep moisture and potential for clouds, but most meso scale models show sfc temps warming into the mid/upper 70s with dwpts in the 60s, creating sfc based cape values in the 1200 to 2000 j/kg range. In addition, a ribbon of 40 to 55 knot winds btwn 850mb and 700mb will produce 0 to 6 km shear values in the 40 to 50 knot range. In addition, as sfc temps warm and profiles aloft cool associated with height fall from approaching trof, lapse rates in the lowest 3km will steepen, creating favorable environment for winds to transfer toward the sfc. Furthermore, dcape values are in the 600 to 900 j/kg, with some evidence of a dry layer btwn 700-500mb, helping with dry air entrainment for enhanced wind potential. Given the thermodynamics and mainly unidirectional wind flow, the convective mode will be multiple cellular with some embedded bowing segments, capable of producing localized damaging winds. How robust the convection becomes will be largely depend upon amount of instability that can develop, as multiple trof and boundary in the progressive southwest flow move across our cwa. PW's values near 1.50 and warm cloud depths near 10kft, so any convection will have the potential to produce localized very heavy rainfall rates, but storm motions of 35 to 45 mph will limit hydro concerns. The flash flood threat is minimal, but not zero given the potential for multiple storms. Temps on Monday should warm mainly into the 70s with some lower 80s possible. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/... As of 240 AM EDT Sunday...Cold air advection regime for Monday night and Tuesday as departing cold front continues to push east of the area. Will have continuing chance for showers on both Monday night and Tuesday as upper level low still centered to our north will bring some wrap around moisture into our area. Late in the day Tuesday surface and upper level lows will both finally begin to push east of the area and drier weather will return for Northern New York and Vermont. Temperatures Monday night will dip into the 40s and then return to the 50s on Tuesday. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 240 AM EDT Sunday...The long term will start out quiet with dry weather expected from Tuesday night through early Thursday. Will have our next chance for showers on Thursday and into Thursday night as a broad low pressure area crosses the region. A return to dry weather for Friday, then a low pressure system passes well to our north Friday night and Saturday but spreads some showers across the area as a cold front passes early Saturday morning. The GFS is currently showing a slower solution than the ECMWF and has showers continue into Sunday. The ECMWF favors the faster solution which clears us out with a surface ridge building in for Saturday night and Sunday and drier weather. Lots of uncertainty for next weekends forecast at this time. Tuesday night and Wednesday start out the period with below normal temperatures, but then temperatures warm above normal headed towards the end of the week. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Through 12Z Monday...Mainly VFR conditions early this afternoon, trending to MVFR as scattered showers and thunderstorms move into the region. Any thunderstorm activity will be capable of producing gusty winds, locally heavy rainfall, and perhaps some hail. MVFR conditions, possibly briefly IFR, are expected in any convection. The shower activity should decrease in areal coverage late this evening, but still some threat for additional showers after 06z, so continued with VCSH wording. Given the anticipated rainfall and developing south to southwest flow of 10 to 20 knots, soundings indicate low level moisture will increase with some stratus likely. Would not be surprised IFR cigs develop at SLK after 06z, with MVFR possible at most other sites. Winds will be variable today with NE at MSS and becoming south at other sites, except southeast to northeast at PBG thru the afternoon hours. Outlook... Monday Night: Mainly VFR, with local MVFR possible. Chance SHRA. Tuesday: Mainly VFR, with local MVFR possible. Chance SHRA. Tuesday Night: Mainly VFR, with local MVFR possible. NO SIG WX. Wednesday: VFR. NO SIG WX. Wednesday Night: VFR. NO SIG WX. Thursday: VFR. Chance SHRA. Thursday Night: VFR. Chance SHRA. Friday: VFR. Chance SHRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Taber NEAR TERM...Hastings/Taber SHORT TERM...Neiles LONG TERM...Neiles AVIATION...Hastings/Taber
Hazardous weather outlook, May 19, 3:45 PM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 345 PM EDT Sun May 19 2019 NYZ026>031-087-VTZ001>004-016-201945- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Southwestern St. Lawrence-Grand Isle-Western Franklin-Orleans-Essex- Eastern Franklin- 345 PM EDT Sun May 19 2019 This Hazardous Weather Outlook is for northern New York, northeast Vermont and northwest Vermont. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will continue through this afternoon and evening across portions of northern New York. The primary threat will be localized wind gusts to 45 mph, brief heavy downpours, and frequent cloud to ground lightning. The mostly likely areas for thunderstorms will be along and south of a Canton to Saranac Lake to Willsboro line. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to locally severe thunderstorms are possible on Monday across most of the North Country. The combination of warm temperatures and increased moisture will create an environment favorable for thunderstorm development. The primary threat will be localized strong to damaging wind gusts, especially from the northern Adirondack Mountains into most of Vermont between 11 AM and 7 PM on Monday. In addition, frequent lightning and heavy down pours are likely with the stronger convective elements. The severe weather threat should quickly dissipate by sunset on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ034-035-VTZ005>012-017>019-201945- Western Essex-Eastern Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Chittenden-Eastern Addison-Eastern Rutland- 345 PM EDT Sun May 19 2019 ...SEVERE THUNDERSTORM WATCH 192 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to locally severe thunderstorms are possible on Monday across most of the North Country. The combination of warm temperatures and increased moisture will create an environment favorable for thunderstorm development. The primary threat will be localized strong to damaging wind gusts, especially from the northern Adirondack Mountains into most of Vermont between 11 AM and 7 PM on Monday. In addition, frequent lightning and heavy down pours are likely with the stronger convective elements. The severe weather threat should quickly dissipate by sunset on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 19, 2:27 PM EDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Burlington VT 227 PM EDT Sun May 19 2019 NYZ029-087-191915- Southeastern St. Lawrence-Southwestern St. Lawrence- 227 PM EDT Sun May 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ST. LAWRENCE COUNTY... At 226 PM EDT, a strong thunderstorm was located 7 miles southwest of Gouverneur, moving northeast at 60 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Gouverneur, Fowler, Parishville, Colton, Degrasse, Hermon, Carry Falls Reservoir, Richville, Pierrepont, Russell, Fine, Pitcairn, Stark, Edwards, Talcville, South Edwards, North Gouverneur, West Fowler, West Pierrepont and Lower Oswegatchie. LAT...LON 4463 7481 4433 7465 4413 7525 4435 7573 TIME...MOT...LOC 1826Z 245DEG 54KT 4425 7557 Haynes
Special weather statement, May 19, 2:37 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Burlington VT
237 PM EDT Sun May 19 2019
NYZ034-191930-
Western Essex-
237 PM EDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ESSEX COUNTY...
At 237 PM EDT, a strong thunderstorm was located near Newcomb, moving
east at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Newcomb, Mount Marcy, North Hudson, Underwood and Tahawus.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4392 7434 4397 7426 4403 7426 4416 7367
4391 7364 4388 7429
TIME...MOT...LOC 1837Z 258DEG 28KT 4395 7429
HaynesSpecial weather statement, May 19, 3:17 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Burlington VT
317 PM EDT Sun May 19 2019
NYZ029-030-034-192000-
Southeastern St. Lawrence-Southern Franklin-Western Essex-
317 PM EDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN...
SOUTHEASTERN ST. LAWRENCE AND WESTERN ESSEX COUNTIES...
At 316 PM EDT, a strong thunderstorm was located over Star Lake,
moving east at 50 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
Locations impacted include...
Tupper Lake, Saranac Lake, Oswegatchie, Piercefield, Wawbeek,
Horseshoe Lake, Cranberry Lake, Star Lake, Lower Oswegatchie,
Conifer, Wanakena, Gale, Newton Falls, Childwold, Shurtleff, Axton
Landing and Coreys.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4428 7511 4434 7414 4407 7411 4407 7427
4412 7428 4412 7431 4406 7491 4406 7509
TIME...MOT...LOC 1916Z 265DEG 43KT 4416 7500
|* Insert name *|Special weather statement, May 19, 3:58 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Burlington VT
358 PM EDT Sun May 19 2019
NYZ030-034-192045-
Southern Franklin-Western Essex-
358 PM EDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FRANKLIN AND
CENTRAL ESSEX COUNTIES...
At 358 PM EDT, a strong thunderstorm was located near Newcomb, moving
east at 45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Keene Valley, Mount Marcy, St. Huberts, Underwood and Tahawus.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4397 7426 4398 7426 4412 7428 4426 7366
4406 7358 4396 7427
TIME...MOT...LOC 1958Z 253DEG 41KT 4403 7428
HaynesSpecial weather statement, May 19, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Burlington VT
404 PM EDT Sun May 19 2019
NYZ030-031-034-192045-
Southern Franklin-Western Essex-Western Clinton-
404 PM EDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CLINTON...
SOUTHEASTERN FRANKLIN AND NORTHWESTERN ESSEX COUNTIES...
At 404 PM EDT, a strong thunderstorm was located near Wawbeek, moving
east at 45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Saranac Lake, Lake Placid, Wilmington, Keene, Wawbeek, Jay In Essex
County, North Elba, Black Brook, Upper Jay, Ray Brook, Lake Colby,
Lake Clear, Mount Van Hoevenberg, Franklin Falls, North Jay, Mount
Van Hoevenburg Recreation Area, Axton Landing, Bloomingdale, Ausable
Forks and Coreys.
LAT...LON 4428 7355 4413 7424 4411 7435 4411 7437
4427 7444 4436 7429 4451 7373
TIME...MOT...LOC 2004Z 255DEG 41KT 4422 7429
HaynesThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:56 PM EDT | Special Weather Statement | BTV | Addison | 64 min |
| May 19, 4:58 PM EDT | Special Weather Statement | BTV | Rutland | 47 min |
| May 19, 5:16 PM EDT | Special Weather Statement | BTV | Addison | 29 min |
| May 19, 5:43 PM EDT | Special Weather Statement | BTV | Windsor | 47 min |
| May 19, 6:24 PM EDT | Special Weather Statement | BTV | Rutland | 66 min |
| May 19, 7:24 PM EDT | Special Weather Statement | BTV | Windsor | 36 min |
| May 19, 2:27 PM EDT | Special Weather Statement | BTV | St. Lawrence | 48 min |
| May 19, 2:37 PM EDT | Special Weather Statement | BTV | Essex | 53 min |
| May 19, 3:17 PM EDT | Special Weather Statement | BTV | St. Lawrence | 43 min |
| May 19, 3:58 PM EDT | Special Weather Statement | BTV | Essex | 47 min |
| May 19, 4:27 PM EDT | Special Weather Statement | BTV | Essex | 48 min |
| May 19, 5:57 PM EDT | Special Weather Statement | BTV | St. Lawrence | 63 min |
| May 19, 7:21 PM EDT | Special Weather Statement | BTV | Essex | 54 min |
Nearby
Special Weather Statements in New York, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.